Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Norman, OK

May 14, 2015Caddo County, Oklahoma

NWS Norman, OK issued this special weather statement at May 14, 2015, 1:21 AM CDT for Caddo County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2015, 1:21 AM CDT (06:21 UTC)
Expired
May 14, 2015, 2:00 AM CDT
In force
39 min
Issued by
NWS Norman, OK

County Caddo County, OK

The radar

The Altus AFB radar (KFDR), 96 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WWUS84 KOUN 140621
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT THU MAY 14 2015
 
OKZ022-023-140700-
CADDO OK-WASHITA OK-
121 AM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO AND
SOUTHEASTERN WASHITA COUNTIES UNTIL 200 AM CDT...

AT 118 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF MOUNTAIN VIEW...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
EAKLY...ALBERT...FORT COBB RESERVOIR...ALFALFA AND COWDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3512 9886 3522 9890 3536 9846 3513 9836
TIME...MOT...LOC 0618Z 255DEG 20KT 3516 9879 

$$
WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 13, 11:06 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 13, 11:06 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1106 PM CDT WED MAY 13 2015

.AVIATION...
06Z TAFS... ANOTHER ROUND OF SHOWERS/STORMS WILL MOVE ACROSS THE
AREA OVERNIGHT/EARLY THU. CEILINGS WILL GRADUALLY IMPROVE
OVERNIGHT INTO THURSDAY. CEILINGS WILL THEN AGAIN LOWER THU
EVENING AS NEXT SYSTEM APPROACHES. SHOWERS/STORMS WILL BE POSSIBLE
AGAIN THU NIGHT.

&&

.PREV DISCUSSION... /ISSUED 856 PM CDT WED MAY 13 2015/

UPDATE...
MADE SOME ADJUSTMENTS TO THE PRECIP CHANCES THIS EVENING BASED ON
LATEST RADAR TRENDS. THOUGHT ABOUT CANCELLING THE FLASH FLOOD
WATCH... HOWEVER SOME OF THE HIGH RES MODELS KEEP THE CONVECTION
IN SOUTHWEST MOVING ACROSS THE AREA OVERNIGHT. WITH ANTECEDENT
CONDITIONS WOULD NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE
ADDITIONAL FLOODING. THEREFORE WILL KEEP WATCH GOING FOR NOW.
OTHERWISE... NOT OTHER CHANGES AT THIS POINT.

PREV DISCUSSION... /ISSUED 615 PM CDT WED MAY 13 2015/

AVIATION...
0Z TAFS... IFR/LIFR CEILINGS WILL CONT THIS EVENING. CEILINGSWILL
LIKELY IMPROVE THURSDAY WITH EVERYONE EVENTUALLY AT MVFR/VFR
LEVELS. RAIN... HEAVY AT TIMES WILL CONTINUE TO MOVE ACROSS THE
REGION TONIGHT... GRADUALLY ENDING FROM WEST TO EAST. HOWEVER SOME
LOWERED VISIBILITIES WILL BE POSSIBLE THROUGH THU MORNING.
THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING.

PREV DISCUSSION... /ISSUED 412 PM CDT WED MAY 13 2015/

DISCUSSION...
PRIMARY PRECIPITATION SHIELD CONTINUES TO PIVOT EAST THROUGH
CENTRAL AND EASTERN PORTIONS OF THE COUNTY WARNING AREA...
ALTHOUGH CONVECTION IS REDEVELOPING IN THE TEXAS PANHANDLE AND
WEST TEXAS WHICH MAY MOVE INTO WESTERN PORTIONS OF THE AREA THIS
AFTERNOON AND EVENING AGAIN. HRRR AND OUNWRF SHOW THAT THIS MAY
PERSIST FOR A WHILE THIS EVENING IN WESTERN OKLAHOMA/NORTH TEXAS
BUT LIMITED INSTABILITY SHOULD PREVENT STORMS WIDESPREAD STORMS.
OVERALL... STILL EXPECT GENERAL DECREASE IN PRECIPITATION FROM
WEST TO EAST OVERNIGHT AND EARLY TOMORROW MORNING AS SHORTWAVE
MOVES NORTHEAST PAST THE AREA. FLASH FLOOD WATCH STILL LOOKS GOOD
AS THE MODERATE RAINFALL CAN STILL CAUSE FLOODING ISSUES BECAUSE
OF THE HEAVY RECENT RAINFALL.

STORMS EXPECTED AGAIN THURSDAY NIGHT INTO FRIDAY WITH MOISTURE
INCREASE AND PERHAPS A WEAK SHORTWAVE MOVING THROUGH THE AREA. THE
PRIMARY UPPER TROUGH APPROACHES AND INCREASES POPS SIGNIFICANTLY
FRIDAY NIGHT AND SATURDAY. DECENT SIGNAL OF A COMPLEX DEVELOPING
WEST AND MOVING INTO THE AREA SATURDAY MORNING WITH REDEVELOPMENT
EXPECTED AGAIN ON SATURDAY. THERE ARE STILL SOME QUESTIONS ON THE
EXPECTED EVOLUTION ON SATURDAY... BUT STILL WILL BE LOOKING AT THE
SEVERE WEATHER POTENTIAL FOR SATURDAY AS WE GET CLOSER.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  80  65  79 /  70  20  30  40
HOBART OK         58  80  62  81 /  70  10  40  30
WICHITA FALLS TX  61  82  65  82 /  40  10  40  40
GAGE OK           55  83  60  82 /  40  10  30  20
PONCA CITY OK     58  80  65  80 /  80  30  20  30
DURANT OK         63  81  66  79 /  50  40  30  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR OKZ007-008-012-013-
     017>020-022>048-050>052.

TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR TXZ083>090.

&&

30/25/25
Hazardous weather outlook, May 13, 12:34 PM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1234 PM CDT WED MAY 13 2015

OKZ004>048-050>052-TXZ083>090-141745-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1234 PM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.HEAVY RAINFALL AND FLOODING...
MODERATE TO HEAVY RAINFALL WILL CONTINUE TO EVOLVE THROUGH THE
AFTERNOON AND EVENING ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. RAINFALL WILL CONTINUE TO SPREAD NORTH-NORTHEAST
THROUGH THE LATE AFTERNOON... EVENING AND OVERNIGHT INTO CENTRAL
OKLAHOMA. WIDESPREAD ONE TO TWO INCHES OF RAIN IS EXPECTED FROM
NORTHERN TEXAS INTO CENTRAL OKLAHOMA... ALONG WITH ISOLATED AREAS
OF HEAVIER RAIN CAPABLE OF UP TO 3 INCHES OF ACCUMULATION. WITH
THE STATE OF THE WATERSHED ACROSS PORTIONS OF CENTRAL INTO
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THIS ADDITIONAL
RAINFALL COULD EASILY RESULT IN FLASH FLOODING. THEREFORE... A
FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL AND
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

REMEMBER... WHEN ENCOUNTERING FLOODED ROADWAYS... TURN AROUND
DO NOT DROWN.

.RIVER AND STREAM FLOODING...
MANY RIVERS AND STREAMS ACROSS PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS REMAIN NEAR OR AT FLOOD STAGE DUE
TO RECENT RAINFALL. ADDITIONAL RAINFALL TODAY WILL LIKELY RESULT
IN INCREASED RIVER FLOODING.

.THUNDERSTORMS...
MOST ACROSS THE REGION WILL ONLY EXPERIENCE RAIN WITH SOME
ISOLATED RUMBLES OF THUNDER. HOWEVER... THERE IS AN INCREASED
CHANCE OF THUNDER LIKELY THIS AFTERNOON AND EVENING ACROSS WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA. A FEW STORMS MAY BE CAPABLE OF
HAIL TO THE SIZE OF QUARTERS... BUT NO WIDESPREAD OR SIGNIFICANT
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FLOODING...
ADDITIONAL ROUNDS OF RAINFALL WILL BE POSSIBLE BEGINNING THURSDAY
NIGHT THROUGH THE WEEKEND... INCREASING THE CHANCES FOR FLOODING.
RIVER FLOODING MAY CONTINUE INTO NEXT WEEK IN SOME LOCATIONS.

.THUNDERSTORMS...
SOME THUNDERSTORMS MAY OCCUR IN NORTHERN TEXAS AND SOUTHERN
OKLAHOMA THURSDAY NIGHT AND FRIDAY MORNING. SEVERE THUNDERSTORMS
WILL BE POSSIBLE LATE FRIDAY ACROSS PORTIONS OF WESTERN OKLAHOMA
AND ADJACENT PARTS OF NORTH TEXAS. SEVERE THUNDERSTORMS ARE ALSO
ANTICIPATED ON SATURDAY ACROSS MOST OF CENTRAL AND WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, May 13, 9:10 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT WED MAY 13 2015

TXZ084-140245-
FOARD TX-
910 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FOARD COUNTY UNTIL 945 PM
CDT...

AT 909 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CROWELL...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
BRIEF FUNNEL CLOUDS MAY OCCUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3386 9989 3404 9996 3409 9965 3391 9954
TIME...MOT...LOC 0209Z 241DEG 27KT 3396 9983
Special weather statement, May 13, 9:15 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT WED MAY 13 2015

OKZ037-038-044-140245-
COMANCHE OK-COTTON OK-TILLMAN OK-
915 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMANCHE...NORTHERN
COTTON AND EAST CENTRAL TILLMAN COUNTIES UNTIL 945 PM CDT...

AT 914 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF CACHE TO NEAR FAXON TO 6 MILES NORTHEAST OF
GRANDFIELD...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3482 9821 3461 9821 3434 9825 3422 9861
      3441 9863 3468 9866
TIME...MOT...LOC 0214Z 244DEG 25KT 3459 9858 3445 9857 3430 9861
Special weather statement, May 13, 9:34 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT WED MAY 13 2015

OKZ037-TXZ085-086-140315-
TILLMAN OK-WILBARGER TX-WICHITA TX-
934 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TILLMAN...
SOUTHEASTERN WILBARGER AND WESTERN WICHITA COUNTIES UNTIL 1015 PM
CDT...

AT 932 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES EAST OF DAVIDSON TO 5 MILES NORTHEAST OF HARROLD TO 5 MILES
EAST OF GRAYBACK TO 10 MILES NORTH OF LAKE KEMP...MOVING EAST AT 25
MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3441 9868 3418 9864 3387 9874 3385 9901
      3385 9937 3398 9925 3413 9914 3432 9904
TIME...MOT...LOC 0232Z 255DEG 22KT 3427 9897 3414 9897 3398 9908 3391
9923
Special weather statement, May 13, 10:35 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT WED MAY 13 2015

TXZ085-140400-
WILBARGER TX-
1035 PM CDT WED MAY 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILBARGER COUNTY
UNTIL 1100 PM CDT...

AT 1032 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
CHILLICOTHE...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3415 9947 3434 9946 3441 9932 3433 9923
      3418 9921
TIME...MOT...LOC 0332Z 244DEG 20KT 3422 9939
Special weather statement, May 14, 12:45 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1245 AM CDT THU MAY 14 2015

OKZ022-023-035-140630-
CADDO OK-KIOWA OK-WASHITA OK-
1245 AM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO...NORTHEASTERN
KIOWA AND SOUTHEASTERN WASHITA COUNTIES UNTIL 130 AM CDT...

AT 1241 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCKY...
MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SENTINEL...MOUNTAIN VIEW...GOTEBO...ROCKY AND CLOUD CHIEF.

LAT...LON 3505 9914 3518 9920 3534 9878 3505 9861
TIME...MOT...LOC 0541Z 249DEG 21KT 3512 9908

WR
Special weather statement, May 14, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT THU MAY 14 2015

OKZ022-023-140700-
CADDO OK-WASHITA OK-
121 AM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO AND
SOUTHEASTERN WASHITA COUNTIES UNTIL 200 AM CDT...

AT 118 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF MOUNTAIN VIEW...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
EAKLY...ALBERT...FORT COBB RESERVOIR...ALFALFA AND COWDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3512 9886 3522 9890 3536 9846 3513 9836
TIME...MOT...LOC 0618Z 255DEG 20KT 3516 9879

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:59 PM CDTAreal Flood AdvisoryOUNTillman3 hr
May 13, 9:15 PM CDTSpecial Weather StatementOUNComanche30 min
May 14, 12:45 AM CDTSpecial Weather StatementOUNWashita45 min
May 14, 8:37 AM CDTRiver Flood WarningOUNComanche, Cotton66 hr
May 14, 8:38 AM CDTRiver Flood WarningOUNCotton5 days
May 13, 7:05 PM CDTSpecial Weather StatementOUNFoard25 min
May 13, 7:29 PM CDTSpecial Weather StatementOUNFoard, Wilbarger31 min
May 13, 7:58 PM CDTSpecial Weather StatementOUNFoard32 min
May 13, 8:12 PM CDTSevere Thunderstorm WarningOUNFoard, Knox48 min
May 13, 9:02 PM CDTSpecial Weather StatementOUNWilbarger28 min
May 13, 9:10 PM CDTSpecial Weather StatementOUNFoard35 min
May 13, 9:34 PM CDTSpecial Weather StatementOUNWichita41 min
May 13, 10:35 PM CDTSpecial Weather StatementOUNWilbarger25 min

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.